Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

July 7, 2021Greene County, New York

NWS Albany, NY issued this special weather statement at Jul 7, 2021, 9:49 PM EDT for Greene County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 9:49 PM EDT (01:49 UTC)
Expired
Jul 7, 2021, 10:15 PM EDT
In force
26 min
Issued by
NWS Albany, NY

County Greene County, NY

The radar

The Albany radar (KENX), 56 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS81 KALY 080149
SPSALY

Special Weather Statement
National Weather Service Albany NY
949 PM EDT Wed Jul 7 2021

NYZ060-064-065-080215-
Western Columbia-Western Dutchess-Eastern Ulster-
949 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...

At 949 PM EDT, a strong thunderstorm was located over Saugerties
South, or over Saugerties, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Saugerties, Clermont, Red Hook, Saugerties South, Veteran,
Germantown, Tivoli, Centerville, Mount Marion, Canoe Hill, Kerleys
Corners, Quarryville, Katsbaan, Shultis Corners, Flatbush, Linden
Acres, Ulster Landing, Nevis, Fraleighs and Blue Mountain.

This includes Interstate 87 near exit 20.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4201 7408 4211 7407 4214 7394 4213 7391
      4215 7390 4217 7383 4198 7382
TIME...MOT...LOC 0149Z 258DEG 20KT 4206 7397 

$$

JPV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:46 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 7, 7:46 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
746 PM EDT Wed Jul 7 2021

.UPDATE...
Quasi-stationary frontal boundary with a tight
baroclinic/instability zone was draped west-east near or just
south of I90 corridor. Per SPC mesoscale window and LAPS
analysis, SBCAPES were still over 3k J/Kg across the mid-Hudson
Valley and meanwhile across the Dacks and Lake George those
values were near zero. While the sun is setting, given the
instability gradient we will continue these showers/storms. Of
more concern is the lines of convection across PA and southwest
NY which, per HRRR/RAP soundings, should become more elevated.

&&

.SYNOPSIS...
Scattered showers and thunderstorms along a stalled front
will continue into tonight as a warm front lifts northward. A more
widespread, soaking rainfall event associated with Tropical Storm
Elsa is expected Thursday into Friday. Temperatures will average out
to cooler than normal levels Thursday and Friday due to limited
sunshine. Temperatures will moderate back to near normal levels over
the weekend.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Severe Thunderstorm Watch 344 in effect until 11 pm this
evening for areas from Schoharie County across the southern part
of the Capital District to northern Berkshire County, MA and
points south.

Heat Advisory for the Mid Hudson Valley, southern Taconics and
southern Litchfield County, CT until 7 pm EDT today.

Thunderstorms continue just south of thermal boundary across
Capital District eastward to southern Vermont and south to
eastern Catskills, mid Hudson Valley and Berkshires.
Thunderstorms are expected to increase in coverage and intensity
this afternoon across southern part of forecast area. Storms
should move from wnw to ese at 30-40 mph. PWATs are not
astronomical but above normal in the 1.25-1.75" range. Thus,
thunderstorms will be capable of some brief heavy downpours.

Much cooler to north this afternoon with temperatures in the
60s and 70s but hot to the south with temperatures in the 80s to
around 90. Heat index at KPOU is currently 97F.

Based on CAMs, stronger storms should diminish after sunset and
generally be southeast of the Albany forecast area.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Later Tonight...some fog will again develop where rain occurred
this afternoon. Temperatures will cool off fairly well over
northern areas as skies will be at least partly clear and drier
air is in place. Temps should drop into to 50s there. Over the
southern half of the area, a muggy night is expected with lows
in the 60s to near 70F.

Thu-Thu night...Around daybreak, warm advection begins over the
stalled boundary laying across our area. Showers and isolated
thunderstorms will be possible due to isentropic lift and some
elevated instability indicated by negative showalter indices.
SPC has a marginal risk for severe thunderstorms on Thursday.
Moderate to heavy rainfall is possible during the day as PWATs
rise to around 2 inches. We phrased the forecast grid wording
as moderate rain with a chance of thunderstorms.

Confidence is increasing for a moderate to heavy rain event
with 1.5-3" and perhaps some locally higher amounts for period
from Thursday morning through around mid day Friday. Previously
mentioned warm advection will bring rain thursday, while what
remains of Tropical Storm Elsa will bring additional rain
Thursday night and Friday.

WPC has a SLIGHT over the entire area in the ERO Day 2 and a
marginal risk over eastern areas day 3. NERFC river forecasts
show no river flooding at this time with some urban, low lying
and poor drainage flooding possible. Highs on THU will be in
the 60s to mid 70s from the Capital District north and mainly
mid 70s to lower 80s to the south. Muggy conditions will persist
THU night with lows generally in the 60s for lows.

Fri...Large-scale mid and upper level trough axis moves across
the region. However, as TC Elsa move across or near eastern New
England into the Gulf of Maine some mid and upper level
deformation showers or periods of lighter rain will continue.
Some dwindling or diminishing of the showers is expected by the
mid to late pm from west to east. Highs will be in the low to
mid 80s in the lower elevations and mid 60s to mid 70s over the
hills and mtns.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The period starts out on Saturday with weak surface high pressure in
place, although there looks to be a broad upper level trough aloft.
So cannot completely rule out an isolated/brief shower Saturday
afternoon/early evening during peak heating. While not overly cool,
temperatures expected to be slightly below normal under the
influence of the upper trough.

On Sunday, upper level heights will start to build, with a ridge
nudging westward towards the east coast near the Carolinas. At the
surface, a warm front will be gradually lifting northward across our
region. Some timing differences in the guidance, with the GFS
bringing the front northward faster than the ECMWF. So will have to
mention chance POPs during this time. With increasing low level
moisture, will mention chance thunder south of Albany.

On Monday, upper level heights continue to rise, but there is low
confidence in the placement of both the upper level ridge center as
and a closed upper low over the Midwest region. A southwest flow
regime will result in warming temperatures although there degrees of
cloud cover is uncertain. Also, the warm front may stall somewhere
near our region on Monday. Will maintain chance POPs again, with
best chance for thunder south of Albany based on NBM probs.

A humid air mass will remain in place Tuesday into Wednesday, as the
upper low over the Midwest opens up and weakens as it tracks NE and
over the top of the ridge. Still, it could pass through at least
part of the area as an open short wave which again could result in
isolated to scattered showers and thunderstorms. Best chances by
Wednesday look to be for areas north/west of Albany with the passage
of the short wave.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Despite convection near the I90 corridor, flight conditions are
near VFR across the TAF sites. However, flight conditions should
diminish to MVFR with an increase potential for convection and
evolving stratus overnight. As upstream convection arrives, a
period of low end MVFR to IFR conditions are expected as we will
time this out with TEMPO groups at this time.

This line(s) of convection transverse northward on Thursday then
additional convection with MVFR conditions are expected.

Winds outside of convection, should be rather light and variable
overnight and light southerly during Thursday.

Outlook...

Thursday Night: High Operational Impact. Definite SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Scattered showers and thunderstorms this afternoon along
a stalled front will come to an end tonight. A more widespread,
soaking rainfall event associated with Tropical Storm Elsa is
expected Thursday into Friday. Temperatures will average out to
cooler than normal levels Thursday and Friday due to limited solar
radiation and rainfall associated with Tropical Storm Elsa.
Temperatures will moderate back to near normal levels over the
weekend.

Relative humidity (RH) values will max out tonight between 85-100%.
Thursday minimum relative humidity values will range between 65-95%.
Thursday night, relative humidity values are expected to max out
between 95-100%. On Friday, minimum relative humidity values will be
between 60-85% with the highest values over southern VT and
Litchfield County, CT. Friday night, relative humidity values are
expected to max out between 95-100%.

Tonight, winds will become light and variable at less than 5 kts. On
Thursday, winds will develop out of the southeast between 5-10 kts.
Thursday night, winds will remain out of the south between 5-10 kts.
On Friday, southerly winds will become northwesterly between 5-10
kts. Friday night, northwest winds will be light at less than 5 kts.

A widespread soaking rainfall will occur Thursday into Friday.

&&

.HYDROLOGY...
Ponding of water on roadways and some poor drainage issues may
occur through tonight with any thunderstorms.

Rain is expected to be more widespread, and at times heavy, Thursday
into Friday morning, as an approaching upper level disturbance
interacts with tropical moisture. Urban and poor drainage flooding
along with isolated flash flooding will be possible. According to
MMEFS data, main stem river flooding is unlikely at this time, but
this will continue to be monitored over the next few days.

Total rainfall through Friday will be between 1.5-3 inches across
the hydro service area.

Flows will begin to recede heading into the weekend with some drier
weather returning.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

UPDATE...
SYNOPSIS...SND/Evbuoma/BGM
NEAR TERM...SND/Evbuoma/BGM
SHORT TERM...SND/Evbuoma
LONG TERM...JPV
AVIATION...Frugis/BGM
FIRE WEATHER...Evbuoma
HYDROLOGY...Evbuoma
Hazardous weather outlook, Jul 7, 2:58 PM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
258 PM EDT Wed Jul 7 2021

CTZ013-NYZ059-060-064>066-081100-
Southern Litchfield-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
258 PM EDT Wed Jul 7 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut and
the mid Hudson Valley.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Localized heavy rainfall leading to urban and poor drainage flooding
and isolated to scattered flash flooding is possible Thursday into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York.

CTZ001-MAZ001-025-NYZ047-051>054-058-061-063-081100-
Northern Litchfield-Northern Berkshire-Southern Berkshire-Schoharie-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Columbia-Western Ulster-
258 PM EDT Wed Jul 7 2021

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest hills of
Connecticut, western Massachusetts, central Taconics, Schoharie
Valley, eastern Catskills and the immediate Capital Region.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Localized heavy rainfall leading to urban and poor drainage flooding
and isolated to scattered flash flooding is possible Thursday into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York.

NYZ032-033-038>043-048>050-082>084-VTZ013>015-081100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
258 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for the Mohawk Valley, Adirondacks,
Lake George Saratoga Region into southern Vermont.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms expected this afternoon and evening with a
marginal risk for severe weather across the Mohawk Valley, Saratoga
Region into southern Vermont.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Localized heavy rainfall leading to urban and poor drainage flooding
and isolated to scattered flash flooding is possible Thursday into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today into this evening.

In the hours before

Local storm report, Jul 7, 8:51 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
851 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     RICHMONDVILLE           42.63N  74.56W
07/07/2021                   SCHOHARIE          NY   PUBLIC

            SEVERAL REPORTS OF TREES DOWNED IN RICHMONDVILLE

0204 PM     TSTM WND DMG     3 N BREAKABEEN          42.57N  74.40W
07/07/2021                   SCHOHARIE          NY   TRAINED SPOTTER

            TREE SNAPPED AND LARGE BRANCHES DOWN WITH SIDING DAMAGE
            NEAR ROUTE 30 AT CARRIAGE HOUSE LANE AND PLEASANT VALLEY
            ROAD

0204 PM     TSTM WND DMG     3 WSW MIDDLEBURGH       42.59N  74.39W
07/07/2021                   SCHOHARIE          NY   TRAINED SPOTTER

            A FEW TREES AND SEVERAL BRANCHES DOWN OF VARIOUS SIZES
            ALONG HARD SCRABBLE ROAD

0210 PM     TSTM WND DMG     1 WSW MIDDLEBURGH       42.59N  74.35W
07/07/2021                   SCHOHARIE          NY   TRAINED SPOTTER

            LIVE TREE AROUND 6 INCHES IN DIAMETER SNAPPED. ALSO A
            FEW LARGE 3-4 INCH DIAMETER BRANCHES DOWNED IN A YARD.

0250 PM     TSTM WND DMG     4 W RAVENA              42.47N  73.89W
07/07/2021                   ALBANY             NY   911 CALL CENTER

            SEVERAL TREES WERE DOWNED IN COEYMANS HOLLOW. ROUTE 143
            WAS CLOSED BETWEEN BLODGETT HILL ROAD AND GEDNEY HILL
            ROAD DUE TO A DOWNED TREE AND WIRES.

0304 PM     TSTM WND DMG     1 WNW STUYVESANT        42.40N  73.80W
07/07/2021                   GREENE             NY   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN BETWEEN NEW BALTIMORE AND
            COXSACKIE

0311 PM     TSTM WND DMG     STUYVESANT              42.39N  73.78W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            SEVERAL REPORTS OF TREES AND WIRES DOWN IN THE
            STUYVESANT AREA

0312 PM     TSTM WND DMG     2 ESE COXSACKIE         42.35N  73.78W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            TREES DOWN ON WIRES AT ROUTE 9J AND COUNTY ROUTE 46

0317 PM     TSTM WND DMG     3 N STOTTVILLE          42.33N  73.76W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            ROUTE 9J CLOSED BETWEEN DAY ROAD AND ROUTE 26A NEAR
            STOCKPORT DUE TO DOWNED TREES

0329 PM     TSTM WND DMG     1 NE NORTH GREENBUSH    42.67N  73.68W
07/07/2021                   RENSSELAER         NY   PUBLIC

            TREES DOWN ON WIRES AND ONE TREE DOWN ON AN UNOCCUPIED
            CAR ON SOUTH WALDRON LANE

0332 PM     TSTM WND DMG     4 WSW CHESHIRE          42.53N  73.23W
07/07/2021                   BERKSHIRE          MA   AMATEUR RADIO

            A TREE WAS DOWNED ON WIRES ON NORTH MAIN STREET IN
            LANESBOROUGH

0403 PM     TSTM WND DMG     1 NW SOUTH EGREMONT     42.17N  73.43W
07/07/2021                   BERKSHIRE          MA   AMATEUR RADIO

            A TREE WAS DOWNED ONTO WIRES ON BALDWIN HILL ROAD SOUTH
            AT TOWNHOUSE HILL ROAD

0415 PM     TSTM WND DMG     4 SSW MONTEREY          42.13N  73.24W
07/07/2021                   BERKSHIRE          MA   911 CALL CENTER

            TREE DOWN LEANING ON WIRES ON NEW MARLBOROUGH HILL ROAD

0533 PM     TSTM WND DMG     2 NNE ANCRAM            42.07N  73.62W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            TREE AND WIRES DOWN ON COUNTY ROUTE 7 BETWEEN WESTFALL
            ROAD AND TIMS ROAD

0533 PM     TSTM WND DMG     2 NE ANCRAM             42.07N  73.60W
07/07/2021                   COLUMBIA           NY   911 CALL CENTER

            TREE LEANING ON WIRES AND ON FIRE ON FOUR CORNERS ROAD
            BETWEEN JACKSON AND ELM

0548 PM     TSTM WND DMG     WINSTED                 41.93N  73.07W
07/07/2021                   LITCHFIELD         CT   911 CALL CENTER

            WIRES WERE DOWNED

0651 PM     TSTM WND DMG     2 S CLARKSVILLE         42.55N  73.96W
07/07/2021                   ALBANY             NY   AMATEUR RADIO

            SEVERAL TREES WERE DOWNED BLOCKING LAWSON LAKE ROAD

&&

EVENT NUMBER ALY2103507 ALY2103492 ALY2103493 ALY2103491 ALY2103494
ALY2103499 ALY2103496 ALY2103495 ALY2103498 ALY2103502 ALY2103497
ALY2103501 ALY2103500 ALY2103503 ALY2103504 ALY2103505 ALY2103506

Thompson
Special weather statement, Jul 7, 9:07 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Albany NY
907 PM EDT Wed Jul 7 2021

CTZ001-013-080130-
Southern Litchfield-Northern Litchfield-
907 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...

At 907 PM EDT, a strong thunderstorm was located over Northwest
Harwinton, or near Torrington, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Torrington, Litchfield, Northwest Harwinton, Harwinton, Torringford,
Roraback Lodge, Haight Vineyard, Nepaug, East Litchfield, Browns
Corner, Bakersville, Newberry Corner and Maple Hollow.

LAT...LON 4179 7321 4186 7295 4185 7295 4184 7294
      4183 7294 4181 7295 4180 7302 4172 7300
      4170 7315
TIME...MOT...LOC 0107Z 255DEG 20KT 4176 7311

JPV
Local storm report, Jul 7, 9:23 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
923 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     3 SW WINGDALE           41.62N  73.61W
07/07/2021                   DUTCHESS           NY   911 CALL CENTER

            TREES ON ROUTE 20.

&&

EVENT NUMBER ALY2103508

BGM
Special weather statement, Jul 7, 9:27 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
927 PM EDT Wed Jul 7 2021

NYZ060-065-080200-
Western Columbia-Western Dutchess-
927 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DUTCHESS AND
SOUTHWESTERN COLUMBIA COUNTIES...

At 926 PM EDT, a strong thunderstorm was located over Clermont, or
near Saugerties, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Livingston, Clermont, Germantown, Tivoli, Glenco Mills, Kerleys
Corners, Viewmonte, Manorton, West Taghkanic, Bingham Mills,
Snyderville, Nevis, Blue Store, Cheviot, Jackson Corners, Upper Red
Hook, Elizaville and Churchtown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4203 7394 4206 7393 4208 7393 4210 7392
      4212 7392 4213 7391 4218 7370 4201 7370
TIME...MOT...LOC 0126Z 271DEG 11KT 4207 7387

JPV
Special weather statement, Jul 7, 9:29 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
929 PM EDT Wed Jul 7 2021

CTZ013-080215-
Southern Litchfield-
929 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LITCHFIELD
COUNTY...

At 929 PM EDT, a strong thunderstorm was located near Litchfield, or
10 miles northwest of Waterbury, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Thomaston, Litchfield, Terryville, Oakville, Watertown, Plymouth,
Bethlehem, Morris, Bantam, Grappaville, Pequabuck, Reynolds Bridge,
Hancock, Gulls Hollow, Plymouth Green, Northfield, Terryville
Station, Delano Field, Dempsey Landing and Allentown.

LAT...LON 4159 7328 4173 7327 4176 7301 4164 7298
      4163 7301 4163 7302 4161 7302 4161 7306
      4159 7306 4159 7308 4157 7309 4156 7311
TIME...MOT...LOC 0129Z 280DEG 23KT 4166 7320

JPV
Special weather statement, Jul 7, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
949 PM EDT Wed Jul 7 2021

NYZ060-064-065-080215-
Western Columbia-Western Dutchess-Eastern Ulster-
949 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...

At 949 PM EDT, a strong thunderstorm was located over Saugerties
South, or over Saugerties, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Saugerties, Clermont, Red Hook, Saugerties South, Veteran,
Germantown, Tivoli, Centerville, Mount Marion, Canoe Hill, Kerleys
Corners, Quarryville, Katsbaan, Shultis Corners, Flatbush, Linden
Acres, Ulster Landing, Nevis, Fraleighs and Blue Mountain.

This includes Interstate 87 near exit 20.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4201 7408 4211 7407 4214 7394 4213 7391
      4215 7390 4217 7383 4198 7382
TIME...MOT...LOC 0149Z 258DEG 20KT 4206 7397

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:01 PM EDTSpecial Weather StatementALYDutchess44 min
Jul 7, 8:21 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Jul 7, 8:23 PM EDTSevere Thunderstorm WarningALYDutchess67 min
Jul 7, 8:35 PM EDTSpecial Weather StatementALYUlster40 min
Jul 7, 8:37 PM EDTSpecial Weather StatementALYColumbia38 min
Jul 7, 8:47 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jul 7, 9:07 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster3 hr
Jul 7, 9:27 PM EDTSpecial Weather StatementALYColumbia33 min
Jul 7, 10:31 PM EDTSpecial Weather StatementALYDutchess29 min
Jul 7, 10:46 PM EDTSpecial Weather StatementALYUlster29 min
Jul 7, 10:47 PM EDTSpecial Weather StatementALYDutchess28 min
Jul 7, 11:02 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster58 min
Jul 7, 11:20 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery, Schenectady, Schoharie55 min
Jul 7, 11:22 PM EDTSpecial Weather StatementALYDutchess38 min
Jul 8, 12:00 AM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Schoharie and 1 more60 min
Jul 8, 12:01 AM EDTSevere Thunderstorm WarningALYDutchess59 min
Jul 8, 12:13 AM EDTSpecial Weather StatementALYDutchess32 min
Jul 8, 12:15 AM EDTSpecial Weather StatementALYFulton, Montgomery, Saratoga, Schenectady45 min
Jul 8, 12:29 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster2 hr
Jul 8, 12:34 AM EDTSpecial Weather StatementALYAlbany, Rensselaer, Schenectady41 min
Jul 8, 12:54 AM EDTSpecial Weather StatementALYDutchess36 min
Jul 8, 12:58 AM EDTSpecial Weather StatementALYColumbia47 min
Jul 8, 3:57 AM EDTFlash Flood WatchALYColumbia, Dutchess, Greene, Ulster32 hr
Jul 8, 9:57 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster3 hr
Jul 8, 10:54 AM EDTFlash Flood WarningALYColumbia, Dutchess, Greene, Ulster3 hr
Jul 8, 11:28 AM EDTSpecial Weather StatementALYColumbia32 min
Jul 8, 2:14 PM EDTSpecial Weather StatementALYDutchess31 min
Jul 8, 3:10 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jul 8, 7:39 PM EDTSpecial Weather StatementALYHerkimer51 min
Jul 8, 7:46 PM EDTSpecial Weather StatementALYHerkimer44 min
Jul 8, 1:36 AM EDTSpecial Weather StatementALYBennington39 min
Jul 7, 8:14 PM EDTSpecial Weather StatementALYBerkshire31 min
Jul 8, 1:07 AM EDTAreal Flood AdvisoryALYBerkshire93 min
Jul 8, 1:25 AM EDTSpecial Weather StatementALYBerkshire35 min
Jul 8, 3:11 PM EDTSpecial Weather StatementALYBerkshire34 min
Jul 7, 8:22 PM EDTSpecial Weather StatementALY23 min
Jul 7, 8:39 PM EDTSpecial Weather StatementALY36 min
Jul 7, 9:07 PM EDTSpecial Weather StatementALY23 min
Jul 7, 9:29 PM EDTSpecial Weather StatementALY46 min
Jul 7, 11:38 PM EDTSpecial Weather StatementALY37 min
Jul 7, 11:53 PM EDTSpecial Weather StatementALY37 min
Jul 8, 1:07 AM EDTSpecial Weather StatementALY23 min
Jul 8, 1:21 AM EDTSpecial Weather StatementALY39 min
Jul 8, 1:30 AM EDTSpecial Weather StatementALY15 min
Jul 8, 3:23 PM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Naugatuck Valley Planning Region32 hr

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.